Constant nausea and buring?

skinnymeforever
on 4/15/11 9:53 am - AZ
Can anyone tell me why and how to fix this?  I'm on Protonix for the acid.
    
Paula622
on 4/15/11 10:02 am
Over a month out from surgery, I really don't think you should still be feeling this way!  I'd call your doctor!  If it is caused by acid, maybe protonix is not the right med for you, or you might need a stronger dose.  Good Luck!  I hope you get some answers and relief!

~ Paula
219/185/127/121/119
HW/SW/Original Goal/CW/New Goal 
Post WLS baby, born 11/10/11 and 3/20/14
 
      

Danielle K.
on 4/15/11 10:17 am - Evart, MI
 Just this past week I increased my dose of Prilosec to twice a day because I would wake up in the middle of the night starving.  And of course I wasn't going to eat in the middle of the night, but then in the morning I'd have this awful white hot burning acid in my stomach.  It was awful.  But as soon as I increased my Prilosec that stopped.  And I'm only a month out, yesterday.
HW: 294 SW: 287 Surgery Weight: 271.6 CW: 218.2        

momokc
on 4/15/11 10:32 am
I am three weeks post op and having been having horrible nausea no burning. I tried Prilosec and initially it worked great. Then after about 3 days, it quit working. I had to come home from work this week on Wednsday as the nausea was really hurting me.  I called my doctor and she sent me a prescript of Phegren(sp?). I took one pill when I got it and since it causes sleepiness, it made me very sleepy. Today, I took  a half a pill!  So far, I am doing great! Not much sleepiness and no nausea all day.  On top of everything else, it was only $5.52 for 30 tablets.   

Call your doctor and see what they reccomend. 
Good Luck, 
Granny
    
mysticblue
on 4/15/11 11:24 am
After surgery I had some severe acid reflux, causing nausea, burning and waking up in the middle of the night with acid in my mouth. I am now on two medicines to combat this problem - Nexium twice a day, and Carafate liquid 2-3 times a day. I did some research and increased acid is common after this surgery. But the good news is tha*****pically resolves in patients between 6-12 months. Mine has gotten significantly better now that I am on good meds, but I still have problems some nights. Take a look at what you are eating and see if certain foods affect you more than others. I learned that tea was causing huge problems so I stopped drinking it (which sucked because I used to drink tea daily). But now I have found some herbal teas that do not cause reflux so there are definitely some alernatives out there. It just takes a bit of exploring.

Talk to your doctor about some different options and just keep trying until you find the right combination. I hope you feel better soon.

Lori H.
    
Karen M.
on 4/16/11 1:57 am - Rockwall, TX
DS on 12/01/14 with
I haven't had the acid reflux but I've been on Omeprazole even before surgery but my doctor said nausea is a common side effect of this particular surgery and it could last a few days or a few months. There is no time table but he said it's like a light switch. All of a sudden you won't have it anymore. I had nausea for about the first two or three weeks, then no more. Hope you start feeling better real soon.

 HW:  268             SW:  268              CW:  230.02             5'5"                   48 yrs old              

(deactivated member)
on 4/16/11 2:05 am - Underwood, ND
My nausea was caused by acid.  They changed my protonix to twice a day and it was solved immediately...I'd ask your doc about this
skinnymeforever
on 4/16/11 2:21 am - AZ
Well thanks everyone.  I didn't have this initially at all. It has just recently started within the past week. So, you guys seem to be telling me that the burping is caused by acid? I'm not burping anything up, just air but it is very annoying.  However, the nausea is even more annoying.  I don't know, right now, it is very frustrating and I'm still not at the "love my sleeve" point yet.  I sure hope that one day I will.
    
×